Hail, Brown
- When
- May 6, 1:41 PM CST
- Where
- Brown County, Ashwaubenon
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 44.467, -88.083
Thunderstorms developed in east central Wisconsin as moisture interacted with a trough that moved into the area. The storms produced a tornado, numerous reports of large hail and torrential rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in east central Wisconsin as moisture interacted with a trough that moved into the area. The storms produced a tornado, numerous reports of large hail and torrential rain. The tornado touched down over Lake Winnebago and moved southeast across the lake for two and a half miles, from southeast Winnebago county across southwest Calumet county into Fond du Lac county, before dissipating without doing any damage. Hail up to half dollar size fell in Oshkosh as the storms moved through Winnebago county, causing damage to 24 vehicles and roof damage to 18 homes. The hail drifted to a foot deep in some locations, requiring shoveling of sidewalks and driveways. The storms produced an inch of rain in just 15 minutes near Oshkosh.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 6, 1:30 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI MAY 6 2005 .SHORT TERM...TONIGHT. DRY HIGH PRESSURE SYSTEM BUILDS INTO TONIGHT TO BRING CLEAR SKIES AND COOL TEMPERATURES. UNDERCUT LOWS TONIGHT JUST A BID. .LONG TERM...SATURDAY THROUGH NEXT FRIDAY. ACTIVE WEATHER PATTERN MUCH OF THE PERIOD. BEGINNING ON SATURDAY...HIGH PRESSURE WILL SLIDE EAST OF WISCONSIN DURING THE DAY. ANOTHER VERY DRY DAY IS IN STORE WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO NEAR 30 PERCENT. THIS SEEMS REASONABLE WITH WHAT IS HAPPENING ACROSS CENTRAL AND NORTHERN MINNESOTA THIS AFTERNOON. ATTENTION FOR THE REMAINDER OF THE PERIOD WILL FOCUS ON CHANCES FOR CONVECTION. FIRST ROUND OF ACTIVITY WILL BEGIN LATER SATURDAY NIGHT AS WARM FRONT PUSHES TOWARDS WISCONSIN. WARM ADVECTION PRECIPITION WILL BREAK OUT AS 850MB JET INCREASE TO 40 KNOTS. THE WARM FRONT IS EXPECTED TO PUSH INTO NORTHERN WISCONSIN ON SUNDAY...ALLOWING FOR WARMER AIR TO MOVE INTO THE REGION...ALTHOUGH SOUTHEAST COMPONENT WILL TEMPER THE WARM UP ALONG THE LAKESHORE. TEMPERATURES SHOULD WARM INTO THE 70S OVER THE SOUTHERN PORTION OF THE FORECAST AREA. AIR MASS WILL BE UNSTABLE... SO WILL CONTINUE CHANCE POPS SUNDAY AND SUNDAY NIGHT. FRONTAL BOUNDARY MEANDERS ACROSS NORTHERN WISCONSIN ON MONDAY...BEFORE BEING SLOWLY SINKING SOUTHWARD MONDAY NIGHT INTO TUESDAY. INCREASED RAIN CHANCES TO LIKELY CATEGORY MONDAY AFTERNOON AND MONDAY EVENING WITH FRONT. ETA/GFS SHOW DIFFERENT DEGREES ON HOW UNSTABLE THE AIR MASS WILL BE...BUT IF WE DO GET ANY SUN MONDAY AFTERNOON...SOME OF THE STORMS COULD BE STRONG. CURRENT THINKING IS THERE WILL BE TOO MANY CLOUDS AROUND. HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY...BRINGING A DRY DAY TO THE AREA. STRONG WARM FRONT DEPICTED BY GFS/ECMWF IS EXPECTED TO PUSH NORTH TOWARDS WISCONSIN WEDNESDAY NIGHT AND THURSDAY. DID UP RAIN CHANCES FOR THIS TIME PERIOD OVER THE SOUTHERN PORTION OF THE FORECAST AREA. THE GFS/ECMWF DIFFER ON PLACEMENT OF THE WARM FRONT THURSDAY AFTERNOON...WHICH WILL HAVE A SIGNIFICANT IMPACT ON HIGH TEMPERATURES. THIS WAS SEEN ON THE MEX ENSEMBLE GUIDANCE...WHICH HAD A 12 DEGREE SPREAD FOR HIGH TEMPERATURES ON THURSDAY. LEANED TOWARD THE COLDER OPERATION MEX GUIDANCE FOR HIGHS...BUT NOT QUIET AS COLD AS THE OPERATIONAL MEX GUIDANCE WAS LOWEST OF THE MEMBERS. WENT A FEW DEGREES COLDER FOR HIGHS FRIDAY BASED ON 850MB TEMPERATURES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/TDH WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI MAY 6 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL MOVE THROUGH WISCONSIN TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO SOUTHERN WISCONSIN THIS AFTERNOON ENDING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY NIGHT. A LOW WILL MOVE THROUGH THE STATE AND TAKE THE FRONT EAST OF THE AREA ON TUESDAY. AT THIS TIME...IT APPEARS THE STRONGEST STORMS WILL BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. KURIMSKI/KALLAS WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 4 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
5 hail, 2 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454602, 5454603, 5454604, 5454679, 5454606, 5454607, 5454605.